Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 37, NWS Miami, FL

May 19, 2012Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 19, 2012, 3:16 PM EDT for Palm Beach County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2012, 3:16 PM EDT (19:16 UTC)
Expired
May 19, 2012, 4:00 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 131 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1791 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS52 KMFL 191916
SVRMFL
FLC099-192000-
/O.NEW.KMFL.SV.W.0037.120519T1916Z-120519T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT SAT MAY 19 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 400 PM EDT

* AT 314 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  WEST OF LION COUNTRY SAFARI...AND MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  LION COUNTRY SAFARI...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2662 8042 2672 8058 2696 8045 2696 8041
      2686 8019
TIME...MOT...LOC 1916Z 215DEG 11KT 2674 8044

$$

AK
3 follow-up statements
194 
WWUS52 KMFL 191925
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EDT SAT MAY 19 2012

FLC099-192000-
/O.CON.KMFL.SV.W.0037.000000T0000Z-120519T2000Z/
PALM BEACH FL-
325 PM EDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTH CENTRAL PALM BEACH COUNTY...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LION
COUNTRY SAFARI...MOVING NORTHEAST AT 15 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2666 8038 2674 8057 2696 8045 2696 8041
      2686 8019
TIME...MOT...LOC 1925Z 215DEG 11KT 2678 8040

$$

AK
536 
WWUS52 KMFL 191937
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EDT SAT MAY 19 2012

FLC099-192000-
/O.CON.KMFL.SV.W.0037.000000T0000Z-120519T2000Z/
PALM BEACH FL-
337 PM EDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTH CENTRAL PALM BEACH COUNTY...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 9 MILES SOUTHWEST OF CALOOSA...MOVING NORTH AT 20 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2674 8030 2680 8054 2696 8045 2696 8041
      2686 8019
TIME...MOT...LOC 1938Z 189DEG 16KT 2684 8040

$$

AK
974 
WWUS52 KMFL 191949
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT SAT MAY 19 2012

FLC099-192000-
/O.CON.KMFL.SV.W.0037.000000T0000Z-120519T2000Z/
PALM BEACH FL-
349 PM EDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTH CENTRAL PALM BEACH COUNTY...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF CALOOSA...
MOVING NORTHEAST AT 20 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2680 8024 2688 8049 2696 8045 2696 8041
      2686 8019
TIME...MOT...LOC 1949Z 203DEG 19KT 2690 8036

$$

AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:37 PM EDT, 39 minutes earlier.

Area forecast discussion, May 19, 2:37 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT SAT MAY 19 2012

.SHORT TERM...TONIGHT THROUGH TUESDAY...A BROAD MID TO UPPER TROUGH
CONTINUES TO EXTEND FROM THE MID ATLANTIC REGION SOUTHWEST TO
NORTH-CENTRAL PORTIONS OF THE GULF OF MEX. AT THE SAME TIME...A
WEAK LOW LEVEL TROUGH CONTINUES TO EXTEND FROM A DISTURBANCE JUST
OFF THE CAROLINAS SOUTHWEST TO SOUTH CENTRAL FLORIDA. NEITHER ONE
OF THESE FEATURES IS EXPECTED TO MOVE MUCH THROUGH AT LEAST
TUESDAY. THIS WILL CONTINUE TO RESULT IN UNSETTLED WEATHER
CONDITIONS. GOOD UPPER LEVEL DYNAMICS COUPLED WITH DIURNAL HEATING
AND LOCAL SEA/LAKE BREEZES WILL LEAD TO DAILY AFTERNOON TSTMS
THROUGH THIS PERIOD. ALTHOUGH CONVECTIVE ACTIVITY CAN BE EXPECTED
OVER ANY PORTION OF SOUTH FLORIDA...A WESTERLY STEERING FLOW WILL
TEND TO FAVOR STORMS MOVEMENT MORE TOWARD EASTERN INTERIOR AND
EAST COAST.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...THE UPPER TROUGH SHOULD
BEGIN TO LIFT NORTHEAST AND BE REPLACED BY AN UPPER RIDGE.
MODERATE SUBSIDENCE ASSOCIATED WITH THIS RIDGE SHOULD LEAD TO
SLIGHTLY DRIER CONDITIONS THROUGH THIS PERIOD. PREVIOUS GFS RUNS
WERE INDICATING A DISTURBANCE IN THE LOW LEVEL EASTERLIES OVER
THE WESTERN CARIBBEAN WITH THE NORTHERN EDGE MOVING ACROSS S.
FLORIDA THURSDAY THROUGH SATURDAY. HOWEVER...LATEST RUNS ARE NOT
AS AGGRESSIVE AND NOW KEEP MOST OF THE PRECIP SOUTH OF THE LOCAL
AREA. IN VIEW OF THIS...WL GO CLOSE TO CLIMO AND KEEP LOW SCT POPS
THROUGH THIS PERIOD.

&&

.MARINE...SFC WINDS SHOULD REMAIN MOSTLY EAST AND REMAIN LIGHT
THROUGH THE MIDDLE OF NEXT WEEK. A SMALL NE SWELL SHOULD BEGIN TO
AFFECT THE ATLANTIC WATERS FROM SUNDAY ON.

&&

.FIRE WEATHER...NO PROBLEMS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  71  85  73  86 / 40 30 20 30
FORT LAUDERDALE  72  86  74  86 / 40 30 20 30
MIAMI            73  86  73  87 / 40 30 20 30
NAPLES           70  86  71  87 / 20 40 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...60/BD
Hazardous weather outlook, May 19, 7:56 AM EDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
756 AM EDT SAT MAY 19 2012

AMZ610-630-FLZ063-066>075-168-172>174-200300-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
756 AM EDT SAT MAY 19 2012

...STRONG TO SEVERE STORMS POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP
ACROSS SOUTH FLORIDA THIS AFTERNOON INTO EARLY THIS
EVENING ESPECIALLY OVER THE INTERIOR SECTIONS. THE MAIN THREATS
FROM ANY STRONG TO SEVERE STORM THAT DEVELOPS WILL BE FREQUENT
LIGHTNING STRIKES, STRONG WIND GUSTS, LARGE HAIL, AND HEAVY
RAINS.

WIND: WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE THIS AFTERNOON
INTO THIS EVENING WITH THE STRONGEST STORMS.

HAIL: LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING WITH
THE STRONGEST STORMS.

FLOODING: LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE
THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING, POSSIBLY RESULTING
IN ISOLATED STREET FLOODING AND FLOODING OF POORLY DRAINED
LOCALES.

WATERSPOUTS: THE COMBINATION OF CLOUD CONVERGENCE LINES AND A
FAVORABLE LOW LEVEL WIND PROFILE WILL RESULT IN A SLIGHT RISK OF
WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST DAILY WITH
LIGHTNING AND LOCALIZED HEAVY RAINS BEING THE PRIMARY RISKS AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 19, 2:04 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
204 PM EDT SAT MAY 19 2012

FLZ067-068-071-072-168-172-191830-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL
204 PM EDT SAT MAY 19 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY
  EXTREME SOUTHEASTERN PALM BEACH COUNTY

* UNTIL 230 PM EDT

* AT 200 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MARGATE...AND MOVING EAST AT 10 MPH.

* THE STORM WILL AFFECT...
  MARGATE...
  COCONUT CREEK...
  POMPANO BEACH...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2626 8007 2614 8009 2614 8010 2618 8033
      2636 8029 2636 8006
TIME...MOT...LOC 1804Z 278DEG 9KT 2626 8020

AK
Special weather statement, May 19, 2:11 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
211 PM EDT SAT MAY 19 2012

FLZ067-068-168-191845-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
211 PM EDT SAT MAY 19 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL PALM BEACH COUNTY

* UNTIL 245 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WELLINGTON...AND MOVING NORTHEAST AT 15
  MPH.

* THE STORM WILL AFFECT...
  WELLINGTON...
  ROYAL PALM BEACH...
  GREENACRES CITY...
  GOLDEN LAKES...
  AND SURROUNDING COMMUNITIES.

OCCASIONAL LIGHTNING...GUSTY WINDS FROM AROUND 45 MPH...AND SMALL
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2683 8014 2662 8006 2654 8030 2666 8038
TIME...MOT...LOC 1810Z 236DEG 13KT 2664 8028

MJB
Special weather statement, May 19, 2:43 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT SAT MAY 19 2012

FLZ067-191930-
INLAND PALM BEACH COUNTY FL
243 PM EDT SAT MAY 19 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN PALM BEACH COUNTY

* UNTIL 330 PM EDT

* AT 239 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 8 MILES SOUTHEAST OF OKEELANTA...AND MOVING
  NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2680 8048 2654 8030 2639 8066 2653 8078
TIME...MOT...LOC 1843Z 223DEG 14KT 2653 8060

AK
Special weather statement, May 19, 2:45 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EDT SAT MAY 19 2012

FLZ072-168-172-191915-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL
245 PM EDT SAT MAY 19 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY
  EXTREME SOUTHEASTERN PALM BEACH COUNTY

* UNTIL 315 PM EDT

* AT 239 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR COCONUT CREEK...AND MOVING EAST AT 10 MPH.

* THE STORM WILL AFFECT...
  OAKLAND PARK...
  POMPANO BEACH...
  LAUDERDALE BY THE SEA...
  LIGHTHOUSE POINT...
  AND SURROUNDING COMMUNITIES.

OCCASIONAL LIGHTNING...GUSTY WINDS FROM 40 TO 50 MPH...SMALL
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2629 8007 2626 8007 2624 8008 2619 8009
      2615 8019 2630 8023 2633 8008 2632 8007
      2630 8007
TIME...MOT...LOC 1844Z 270DEG 9KT 2624 8017

MJB
Special weather statement, May 19, 3:04 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
304 PM EDT SAT MAY 19 2012

FLZ072-172-192000-
COASTAL BROWARD COUNTY FL METRO BROWARD COUNTY FL
304 PM EDT SAT MAY 19 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BROWARD COUNTY

* UNTIL 400 PM EDT

* AT 301 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR OAKLAND PARK...AND MOVING SOUTHEAST AT 10
  MPH.

* THE STORM WILL AFFECT...
  OAKLAND PARK...
  WILTON MANORS...
  FORT LAUDERDALE...
  PORT EVERGLADES...
  DANIA BEACH...
  AND SURROUNDING COMMUNITIES.

OCCASIONAL LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...SMALL HAIL
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

THESE STORMS ARE ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.

LAT...LON 2617 8009 2615 8010 2613 8009 2613 8010
      2606 8010 2606 8017 2620 8020 2626 8008
TIME...MOT...LOC 1904Z 325DEG 9KT 2619 8015

MJB
Special weather statement, May 19, 3:12 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT SAT MAY 19 2012

FLZ067-068-168-192000-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
312 PM EDT SAT MAY 19 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN PALM BEACH COUNTY

* UNTIL 400 PM EDT

* AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES WEST OF LION COUNTRY SAFARI...AND
  MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  LION COUNTRY SAFARI...
  WELLINGTON...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2677 8007 2649 8050 2667 8068 2696 8043
      2697 8038
TIME...MOT...LOC 1913Z 218DEG 9KT 2672 8045

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 12:37 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
May 19, 2:02 PM EDTSpecial Weather StatementMFLPalm Beach43 min
May 19, 2:04 PM EDTSpecial Weather StatementMFLBroward26 min
May 19, 2:10 PM EDTSevere Thunderstorm WarningMFLPalm Beach22 min
May 19, 2:11 PM EDTSpecial Weather StatementMFLPalm Beach34 min
May 19, 2:43 PM EDTSpecial Weather StatementMFLPalm Beach47 min
May 19, 2:45 PM EDTSpecial Weather StatementMFLBroward30 min
May 19, 3:04 PM EDTSpecial Weather StatementMFLBroward56 min
May 19, 3:12 PM EDTSpecial Weather StatementMFLPalm Beach48 min
May 19, 3:35 PM EDTSpecial Marine WarningMFL43 min
May 19, 3:47 PM EDTSevere Thunderstorm WarningMFLPalm Beach16 min
May 19, 3:54 PM EDTSpecial Weather StatementMFLMonroe36 min
May 19, 4:29 PM EDTSpecial Weather StatementMFLMonroe61 min
May 19, 4:31 PM EDTSpecial Weather StatementMFLMiami-Dade44 min
May 19, 4:32 PM EDTSpecial Weather StatementMFLBroward43 min
May 19, 4:34 PM EDTSpecial Marine WarningMFL86 min
May 19, 4:34 PM EDTSpecial Weather StatementMFLHendry41 min
May 19, 4:39 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry39 min
May 19, 4:40 PM EDTSpecial Weather StatementMFLHendry50 min
May 19, 4:52 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry18 min
May 19, 5:23 PM EDTSpecial Weather StatementMFLHendry52 min
May 19, 5:32 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry43 min
May 19, 5:39 PM EDTSpecial Weather StatementMFLGlades51 min
May 19, 6:03 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Hendry42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.